MAUDE Adverse Event Report: COOK IRELAND LTD COLON DECOMPRESSION SET; FEG TUBE, DOUBLE LUMEN FOR INTESTINAL DECOMPRESSION AND/OR INTUBATION

COOK IRELAND LTD COLON DECOMPRESSION SET; FEG TUBE, DOUBLE LUMEN FOR INTESTINAL DECOMPRESSION AND/OR INTUBATION
Model Number G22181
Medical Device Problem Codes Break (1069); Dent in Material (2526)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Description of event: as initially reported to customer relations: a patient of undisclosed gender and age underwent an unspecified procedure in which the colon compression set, g22181, was used.When the tube was placed, staff tried to take out inner tube (black tube plus wire) it kinked on the inside and broke into two pieces.The procedure was completed using a different set.
 
Additional Manufacturer Narrative
Device evaluation: the device evaluation could not be completed as the device or photographic evidence of the device was not returned for evaluation.There was no device present in the packaging returned only a completed product returned form and the customer subsequently confirmed that the complaint device had been discarded.Manufacturing records: prior to distribution, all cdsg-14-175 devices are subjected to functional checks and visual inspection to ensure device integrity.A nc (non-conformance) was noted in production where the device was damaged by the manufacturing operator but this device was scrapped and did not contribute to the reported issue.A review of the manufacturing records for cdsg-14-175 device of lot number c2142988 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: a review of the manufacturing records for the cdsg-14-175 device confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c2142988.Instructions for use and label: the instructions for use, ifu0102, states the following under step 9: ¿once colon decompression tube is advanced to target area, under periodic fluoroscopic monitoring withdraw both guiding catheter and wire guide, making certain the colon decompression tube remains stationary within colon." there is no evidence to suggest the user did not follow the ifu (ifu0102).Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined due to limited information and the device not being returned.A possible root cause could be attributed to a retraction issue.The complaint states that after placement of the decompression tube, the user attempted to withdraw the inner black tube (guiding catheter) and wire guide whereupon it kinked and broke into two pieces.It is possible that a kink that occurred on the wire guide or catheter during advancement or withdrawal, potentially due to a difficult or tortuous anatomy, leading to additional force required to retract them causing them to subsequently break.Additional information in the form of a standard list of questions were requested but it was stated this was not forthcoming from the customer.Confirmation of complaint: complaint is confirmed based on customer and/or rep testimony.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the customer, the device was kinked.Confirmed quantity of 1 device, confirmed used.According to the initial report, the patient did not experience any adverse effects due to this occurrence.Investigation findings conclude that a definitive root cause could not be determined due to limited information and the device not being returned.A possible root cause could be attributed to a retraction issue.The complaint states that after placement of the decompression tube, the user attempted to withdraw the inner black tube (guiding catheter) and wire guide whereupon it kinked and broke into two pieces.It is possible that a kink that occurred on the wire guide or catheter during advancement or withdrawal, potentially due to a difficult or tortuous anatomy, leading to additional force required to retract them causing them to subsequently break.Additional information in the form of a standard list of questions were requested but it was stated this was not forthcoming from the customer.
 
Event or Problem Description
A supplemental report is being submitted due to the completion of the investigation on 15-aug-2025.

Brand Name
COLON DECOMPRESSION SET
Common Device Name
FEG TUBE, DOUBLE LUMEN FOR INTESTINAL DECOMPRESSION AND/OR INTUBATION
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key22344441
Report Number3001845648-2025-00302
Device Sequence Number14677864
Product Code FEG
UDI-Device Identifier00827002221819
UDI-Public(01)00827002221819(17)270216(10)C2142988
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K171619
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG22181
Device Catalogue NumberCDSG-14-175
Device Lot NumberC2142988
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/16/2025
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by Manufacturer06/12/2025
Initial Report FDA Received Date06/27/2025
Supplement Report FDA Received Date09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown